Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Are any of my current meds worsening my neuropathy?
Feb 23, 2008

I have peripheral neuropathy, which is largely ignored. I usually walk in sandals, even in winter. It is progressing, slowly. Meds: Truvada, Viracept, Actigall (ursodiol), Provigil 100mg QD, Seroquel 25mg HS, Klonopin 3mg TID, and as of today Wellbutrin SL, 100mg QD. I have Hepatitis B (reached a VL of 21,000,000 but now undetectable, and HIV is undetect., CD4=200. Amitryptilline did not help, and Neurontin makes me suidical (they say I'm borderline/bipolar, too). Is there anything that screams "Neuropathy" to you? Thanks, Sylvester

Response from Dr. Henry

The FTC in Truvada rarely causes/aggravates peripheral neuropathy. Have you had nerve conduction studies/EMG/neurology consultation to more precisely evaluate your foot pain? Treatment of pain with analgesics can usually at least blunt the discomfort-you don't list any. I often seek help from a pain or complementary medicine specialist when faced with severe peripheral neuropathy particularly when there is no clear drug cause or treatable condition at the root of the problem. KH



Previous
Kaposi sarcoma at < 500 CD4 count?
Next
HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement